Alert archive / Puerto Rico / Flash Flood Warnings in 2008
Flash Flood Warning 55, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 21, 2008, 1:18 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2008, 1:18 PM CDT (18:18 UTC)
- Expired
- Sep 21, 2008, 5:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 211818 CCA
FFWSJU
PRC009-015-025-029-035-037-043-053-057-069-075-077-085-089-095-103-
109-119-123-129-133-151-212200-
/O.NEW.TJSJ.FF.W.0055.080921T1818Z-080921T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
218 PM AST SUN SEP 21 2008
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CAGUAS
COAMO
CAYEY
AIBONITO
JUNCOS
SAN LORENZO
LAS PIEDRAS
ARROYO
LUQUILLO
PATILLAS
MAUNABO
NAGUABO
CEIBA
CANOVANAS
GUAYAMA
FAJARDO
HUMACAO
JUANA DIAZ
SALINAS
SANTA ISABEL
RIO GRANDE
YABUCOA
* UNTIL 6:00 PM AST
* AT 2 PM AST...NWS DOPPLER RADAR INDICATED VERY HEAVY TO TORRENTIAL
RAINFALL OCCURRING ACROSS SIGNIFICANT PORTIONS OF EAST...
SOUTHEAST...AND SOUTHEASTERN INTERIOR PUERTO RICO. THE RADAR HAS
ESTIMATED RAINFALL RATES AS HIGH AS THREE INCHES PER HOUR.
RAINFALL IS EXPECTED TO CONTINUE THROUGHOUT THE REST OF THE
AFTERNOON AND EVENING...AND THE FLASH FLOOD WARNING HAS
BEEN EXTENDED IN TIME...AS WELL AS TO ADD JUANA DIAZ.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ROADS
AND LANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1800 6654 1805 6651 1801 6642 1823 6589
1843 6583 1839 6561 1823 6558 1792 6597
1789 6648
$$
SSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 11:17 AM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Sep 21, 11:17 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1217 PM AST SUN SEP 21 2008
.UPDATE...DISTURBED WEATHER AFFECTING THE NE CARIB REGION THE PAST
24 HOURS OR SO AND ASSOCIATED WITH A SW TO NE AREA OF ELONGATED
LOW PRESSURE HAS BEGUN TO SHOW SIGNS OF BECOMING MORE CONCENTRATED
AND OVAL IN SHAPE...WITH STLT IMAGERY SUGGESTING VIGOROUS MID
LEVEL ROTATION IN A CLUSTER OF TSTORMS INVOF 17N 66.3W. THIS
FEATURE HAS DRIFTED SSW DURING THE PAST COUPLE OF HOURS...BUT WITH
SAN JUAN DOPPLER RADAR NOW SUGGESTING A MORE NE MOTION AND
ELONGATION OF THE RAINBANDS THAT WERE DEVELOPING AROUND THIS
APPARENT LOW. TUTT LOW TO THE NNW OF THIS SYSTEM IS LIFTING SLOWLY
NW AND ALLOWING THE SHEAR TO RELAX...AND BANDING ON THE E SIDE OF
THIS LOW PRESSURE AREA IS LOOKING A LITTLE BETTER ORGANIZED. THUS
THIS SYSTEM MAY BE ON ITS WAY TO BETTER ORGANIZATION AND THE
FORMATION OF A TROPICAL DEPRESSION IN THE NEXT 24 HOURS. BASED ON
STLT SIGNALS AND DOPPLER WINDS I WOULD NOT BE SURPRISED TO SEE
THAT THE HURRICANE RECON FLIGHT FINDS 35 KNOT WINDS AT 5-8K FT
BETWEEN SE PUERTO RICO AND ST CROIX. REGARDLESS OF WIND
STRENGTH...THIS SCENARIO IS LIKELY TO BE A HEAVY RAIN MAKER FOR THE
LOCAL AREA. NUMEROUS FLASH FLOOD WARNINGS HAVE ALREADY BEEN ISSUED
FOR THE E AND SE SECTIONS OF PR AND FOR THE VIRGIN ISLANDS. MODEL
GUIDANCE NOW COMING INTO BETTER AGREEMENT...AND A VERY SLOW
MOVEMENT N FOR THE NEXT 24-36 HOURS IS EXPECTED AS THIS ELONGATED
TROUGHING REMAINS TRAPPED BETWEEN CENTRAL ATLC RIDGE...AND MID
LEVEL HIGH BUILDING INTO SE CARIB UNDERNEATH THIS SYSTEM. THE
TROUGH OR LOW MAY THEN LINGER ACROSS THE ATLC WITHIN A FEW DEGREES
OF THE LOCAL ISLANDS THROUGH TUESDAY OR WEDNESDAY...AND COULD
PROLONG THIS RAIN EVENT FOR THE LOCAL AREA. THUS RAINFALL
ACCUMULATIONS OF 6 TO 12 INCHES ACROSS PUERTO RICO...AND 4 TO 8
INCHES ACROSS THE VIRGIN ISLANDS...WITH ISOLATED HIGHER AMOUNTS...
WILL BE POSSIBLE DURING THE NEXT COUPLE OF DAYS.
&&
.PREV DISCUSSION... /ISSUED 523 AM AST SUN SEP 21 2008/
DISCUSSION...DURING THE OVERNIGHT HOURS THE DOPPLER WEATHER RADAR
DETECTED NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ACROSS THE
COASTAL WATERS ROTATING AROUND A LOW PRESSURE CENTER JUST SOUTH OF
PUERTO RICO. SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINS AFFECTED
THE U.S. VIRGIN ISLANDS...VIEQUES...CULEBRA AND THE EASTERN
SECTIONS OF PUERTO RICO...PRODUCING RAINFALL ACCUMULATIONS OF
BETWEEN 1 TO 2 INCHES. THIS ACTIVITY WILL CONTINUE ACROSS THE
REGION TODAY AND TONIGHT AND FOR THAT REASON A FLASH FLOOD WATCH
WILL CONTINUE IN EFFECT FOR ALL OF PUERTO RICO AND THE U.S. VIRGIN
ISLANDS UNTIL LATE THIS EVENING.
THE SHOWERS AND THUNDERSTORMS ACTIVITY ACROSS THE FA WERE ASSOCIATED
WITH A LARGE AREA OF DISTURBED WEATHER ASSOCIATED WITH A LOW
PRESSURE CENTER JUST SOUTH OF PUERTO RICO THIS MORNING. THIS
SYSTEM IS PRODUCING WIDESPREAD CLOUDINESS AND SHOWERS OVER THE
LESSER ANTILLES AND EXTENDING ACROSS THE CARIBBEAN AND ATLANTIC
WATERS FOR SEVERAL HUNDRED MILES. THIS MOISTURE WILL CONTINUE
MOVING VERY SLOWLY WEST NORTHWEST TODAY AND TOMORROW...MAINTAINING
A WET WEATHER PATTERN ACROSS THE FA. LATEST PROJECTIONS OF THE GFS
MODEL GUIDANCE SUGGESTS THAT THE BULK OF THIS MOISTURE WILL
PERSIST ACROSS THE FA UNTIL AT LEAST MONDAY.
ACCORDINGLY TO THE LATEST TWO ISSUED BY NHC...THIS SYSTEM CONTINUES
TO SHOW SIGNS OF ORGANIZATION...AND UPPER-LEVEL WINDS ARE
EXPECTED TO BECOME A LITTLE MORE FAVORABLE FOR DEVELOPMENT OVER
THE NEXT COUPLE OF DAYS. A TROPICAL DEPRESSION COULD FORM DURING
THIS TIME AS THE SYSTEM MOVES SLOWLY NORTHWESTWARD. REGARDLESS OF
DEVELOPMENT...LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS WILL
AFFECT MUCH OF THE LESSER ANTILLES...THE VIRGIN ISLANDS AND PUERTO
RICO THROUGH TONIGHT.
THUS...NUMEROUS SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS ARE EXPECTED
TODAY AND TONIGHT WITH THE PASSAGE OF THE LOW PRESSURE CENTER ACROSS
THE REGION...WITH THE POTENTIAL TO PRODUCE HEAVY RAINFALL ACROSS THE
LOCAL ISLANDS WHICH COULD RESULT IN FLASH FLOODING IN LOW LYING AND
POOR DRAINAGE AREAS. ALL RESIDENTS AND VISITORS ACROSS PUERTO RICO
AND THE U.S. VIRGIN ISLANDS SHOULD CONTINUE TO CLOSELY MONITOR THIS
SYSTEM DURING THE REST OF THE WEEKEND.
AVIATION...CONSIDERABLE CLOUDINESS WILL COVER THE LOCAL FLYING
AREA TODAY AS AN ELONGATED AREA OF DISTURBED WEATHER ASSOCIATED WITH
A TROPICAL WAVE MOVES ACROSS THE REGION. THE MAIN AXIS OF ACTIVITY
EXTENDED NORTHWARD FROM THE SOUTHERN CARIBBEAN ACROSS EASTERN
PUERTO RICO AND THE U.S. VIRGIN ISLANDS THIS MORNING. A MODERATE
NORTHERLY LLVL FLOW WILL TRANSPORT RAPIDLY MOVING MVFR SHRA/TSRA
WITH BRIEF GUSTY WINDS ACROSS THE THE EASTERN SECTIONS OF PUERTO
RICO...AND PARTS OF THE U.S. VIRGIN ISLANDS AND SURROUNDING WATER
THROUGH THE MORNING HOURS. LATER IN THE DAY...BRIEF MVFR CONDITIONS
IS EXPECTED TO SPREAD ACROSS THE REMAINDER OF THE LOCAL ISLANDS WITH
A GRADUAL IMPROVEMENT LATER IN THE EVENING AS THE TROUGH AXIS SHIFTS
NORTHWEST. WEATHER HAZARDS WILL BE MAINLY IN AND AROUND THE SHOWER
AND THUNDERSTORM ACTIVITY.
MARINE...GENERALLY EXPECT WINDS OF 20 KNOTS OR LESS AND SEAS OF
7 FEET OR LESS ACROSS THE REGIONAL WATERS THROUGH TONIGHT. WINDS
AND SEAS WILL BE HIGHER NEAR THUNDERSTORMS AND SQUALLS WITH WIND
GUSTS UP TO 30 KNOTS NEAR SCATTERED SQUALLS AND ISOLATED
THUNDERSTORMS. SQUALLY WEATHER WILL CONTINUE ACROSS THE CARIBBEAN
WATERS AND PASSAGES THIS MORNING...REACHING THE LOCAL ATLANTIC
WATERS BY THIS AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 88 77 88 77 / 60 60 60 40
STT 86 78 87 78 / 80 60 70 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 10 PM AST THIS EVENING FOR CENTRAL
INTERIOR-CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-
NORTH CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN
JUAN AND VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN
INTERIOR.
VI...FLASH FLOOD WATCH UNTIL 10 PM AST THIS EVENING FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
&&
70/99Hazardous weather outlook, Sep 21, 5:34 AM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 634 AM AST SUN SEP 21 2008 AMZ710>750-PRZ001>013-221045- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 634 AM AST SUN SEP 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN ELONGATED AREA OF DISTURBED WEATHER ASSOCIATED WITH A LOW PRESSURE TROUGH MOVING SLOWLY ACROSS THE LOCAL AREA WILL MAINTAIN MOIST AND UNSTABLE WEATHER CONDITIONS ACROSS THE REGION TODAY THROUGH THE EVENING HOURS. THEREFORE...HIGH POTENTIAL FOR FLASH FLOODING DUE TO LOCALLY HEAVY RAINFALL AND A FLASH FLOOD WATCH IS IN EFFECT UNTIL LATER THIS EVENING. ADDITIONAL ORGANIZATION OF THIS SYSTEM IS POSSIBLE AS IT MOVES NORTH NORTHWEST ACROSS THE EASTERN CARIBBEAN. THE COMBINATION OF THIS FEATURE...AND FAVORABLE UPPER LEVEL CONDITIONS...WILL ENHANCE SHOWERS AND THUNDERSTORMS WITH DANGEROUS LIGHTNING AND LOCALLY GUSTY WINDS ACROSS THE LOCAL ISLANDS THROUGH AT LEAST MONDAY. MUDSLIDES ARE POSSIBLE IN AREAS OF STEEP TERRAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AT LEAST THROUGH TUESDAY...THE PROXIMITY OF THE DEVELOPING LOW PRESSURE TROUGH AND A RELATIVELY MOIST ATMOSPHERE ACROSS THE REGION WILL COMBINE WITH DIURNAL AND LOCAL EFFECTS TO PROMOTE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS PUERTO RICO AND ADJACENT ISLANDS AT LEAST TUESDAY. THE SHOWER ACTIVITY WILL BE ENHANCED BY AN UPPER LEVEL TROUGH LIFTING NORTHWARD ACROSS THE REGION. THIS WILL LEAD TO MINOR URBAN AND SMALL STREAM FLOODING DUE TO LOCALLY HEAVY RAINFALL IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION REQUIRED SUNDAY THROUGH MONDAY AMZ720-730-VIZ001-002-221045- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 634 AM AST SUN SEP 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN ELONGATED AREA OF DISTURBED WEATHER ASSOCIATED WITH A LOW PRESSURE TROUGH MOVING SLOWLY ACROSS THE LOCAL AREA WILL MAINTAIN MOIST AND UNSTABLE WEATHER CONDITIONS ACROSS THE REGION TODAY THROUGH THE EVENING HOURS. THEREFORE...HIGH POTENTIAL FOR FLASH FLOODING DUE TO LOCALLY HEAVY RAINFALL...AND A FLASH FLOOD WATCH IS IN EFFECT UNTIL LATER THIS EVENING. ADDITIONAL ORGANIZATION OF THIS SYSTEM IS POSSIBLE AS IT MOVES NORTH NORTHWEST ACROSS THE EASTERN CARIBBEAN. THE COMBINATION OF THIS FEATURE...AND FAVORABLE UPPER LEVEL CONDITIONS... WILL ENHANCE SHOWERS AND THUNDERSTORMS WITH DANGEROUS LIGHTNING AND LOCALLY GUSTY WINDS ACROSS THE LOCAL ISLANDS THROUGH AT LEAST MONDAY. MUDSLIDES ARE POSSIBLE IN AREAS OF STEEP TERRAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AT LEAST THROUGH TUESDAY...THE PROXIMITY OF THE DEVELOPING LOW PRESSURE TROUGH AND A RELATIVELY MOIST ATMOSPHERE ACROSS THE REGION WILL COMBINE WITH DIURNAL AND LOCAL EFFECTS TO PROMOTE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS PUERTO RICO AND ADJACENT ISLANDS AT LEAST TUESDAY. THE SHOWER ACTIVITY WILL BE ENHANCED BY AN UPPER LEVEL TROUGH LIFTING NORTHWARD ACROSS THE REGION. THIS WILL LEAD TO MINOR URBAN AND SMALL STREAM FLOODING DUE TO LOCALLY HEAVY RAINFALL IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION REQUIRED SUNDAY THROUGH MONDAY.
In the hours before
Special weather statement, Sep 21, 9:04 AM CDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 1004 AM AST SUN SEP 21 2008 PRZ001>013-VIZ001-002-211800- PUERTO RICO-CULEBRA PR-VIEQUES PR-SAINT JOHN VI-SAINT THOMAS VI-SAINT CROIX VI- 1004 AM AST SUN SEP 21 2008 ...SLOW MOVING TROPICAL DISTURBANCE TO AFFECT THE LOCAL AREA WITH PERIODS OF HEAVY RAIN THROUGH AT LEAST MONDAY... AN ELONGATED AREA OF LOW PRESSURE...AND WIDESPREAD DISTURBED WEATHER...DRIFTING SLOWLY NORTH NORTHWESTWARD ACROSS THE EASTERN CARIBBEAN DURING THE PAST 24 HOURS HAS BEGUN TO LIFT INTO THE LOCAL AREA SINCE THE EARLY MORNING HOURS TODAY. SATELLITE IMAGERY AND NWS SAN JUAN DOPPLER RADAR LATE THIS MORNING SUGGEST THAT THIS SYSTEM IS BECOMING A LITTLE BETTER ORGANIZED...AND UPPER LEVEL CONDITIONS ARE GRADUALLY EXPECTED TO BECOME MORE FAVORABLE FOR INTENSIFICATION DURING THE NEXT FEW DAYS. COMPUTER MODEL GUIDANCE SUGGESTS THAT THIS SYSTEM WILL DRIFT SLOWLY NORTHWARD AND ACROSS THE LOCAL ISLANDS DURING THE NEXT 24 HOURS...AND THEN MAY MEANDER ACROSS THE OFFSHORE ATLANTIC WATERS THROUGH TUESDAY OR WEDNESDAY. THUS...ABUNDANT TROPICAL MOISTURE ASSOCIATED WITH THIS SYSTEM MAY AFFECT THE LOCAL AREA FOR TWO DAYS OR MORE. GIVEN THIS SCENARIO...HEAVY RAINS ACROSS THE LOCAL ISLANDS DURING THIS PROLONGED PERIOD COULD RESULT IN ACCUMULATIONS OF 6 TO 12 INCHES WITH ISOLATED HIGHER AMOUNTS. LOCAL RESIDENTS AND VISITORS ARE URGED TO KEEP ABREAST OF THIS DEVELOPING WEATHER SITUATION...AND REMAIN AWARE OF FLOODING POTENTIAL IN YOUR SPECIFIC LOCATION AT ALL TIMES. THIS WEATHER SYSTEM HAS THE POTENTIAL TO DEVELOP INTO A TROPICAL DEPRESSION IN THE NEXT 24 HOURS...AND A HURRICANE HUNTER AIRCRAFT IS SCHEDULED TO INVESTIGATE THIS SYSTEM IN THE NEXT FEW HOURS. SS
Special weather statement, Sep 21, 9:04 AM CDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 1004 AM AST SUN SEP 21 2008 PRZ001>013-VIZ001-002-211800- PUERTO RICO-CULEBRA PR-VIEQUES PR-SAINT JOHN VI-SAINT THOMAS VI-SAINT CROIX VI- 1240 PM AST SUN SEP 21 2008 ...SLOW MOVING TROPICAL DISTURBANCE TO AFFECT THE LOCAL AREA WITH PERIODS OF HEAVY RAIN THROUGH AT LEAST MONDAY... AN ELONGATED AREA OF LOW PRESSURE...AND WIDESPREAD DISTURBED WEATHER...DRIFTING SLOWLY NORTH NORTHWESTWARD ACROSS THE EASTERN CARIBBEAN DURING THE PAST 24 HOURS HAS BEGUN TO LIFT INTO THE LOCAL AREA SINCE THE EARLY MORNING HOURS TODAY. SATELLITE IMAGERY AND NWS SAN JUAN DOPPLER RADAR LATE THIS MORNING SUGGEST THAT THIS SYSTEM IS BECOMING A LITTLE BETTER ORGANIZED...AND UPPER LEVEL CONDITIONS ARE GRADUALLY EXPECTED TO BECOME MORE FAVORABLE FOR INTENSIFICATION DURING THE NEXT FEW DAYS. COMPUTER MODEL GUIDANCE SUGGESTS THAT THIS SYSTEM WILL DRIFT SLOWLY NORTHWARD AND ACROSS THE LOCAL ISLANDS DURING THE NEXT 24 HOURS...AND THEN MAY MEANDER ACROSS THE OFFSHORE ATLANTIC WATERS THROUGH TUESDAY OR WEDNESDAY. THUS...ABUNDANT TROPICAL MOISTURE ASSOCIATED WITH THIS SYSTEM MAY AFFECT THE LOCAL AREA FOR TWO DAYS OR MORE. GIVEN THIS SCENARIO...HEAVY RAINS ACROSS THE LOCAL ISLANDS DURING THIS PROLONGED PERIOD COULD RESULT IN ACCUMULATIONS OF 6 TO 12 INCHES WITH ISOLATED HIGHER AMOUNTS. LOCAL RESIDENTS AND VISITORS ARE URGED TO KEEP ABREAST OF THIS DEVELOPING WEATHER SITUATION...AND REMAIN AWARE OF FLOODING POTENTIAL IN YOUR SPECIFIC LOCATION AT ALL TIMES. THIS WEATHER SYSTEM HAS THE POTENTIAL TO DEVELOP INTO A TROPICAL DEPRESSION IN THE NEXT 24 HOURS...AND A HURRICANE HUNTER AIRCRAFT IS SCHEDULED TO INVESTIGATE THIS SYSTEM IN THE NEXT FEW HOURS. SS
Special weather statement, Sep 21, 11:40 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 1240 PM AST SUN SEP 21 2008 PRZ001>013-VIZ001-002-211800- PUERTO RICO-CULEBRA PR-VIEQUES PR-SAINT JOHN VI-SAINT THOMAS VI-SAINT CROIX VI- 1240 PM AST SUN SEP 21 2008 ...SLOW MOVING TROPICAL DISTURBANCE TO AFFECT THE LOCAL AREA WITH PERIODS OF HEAVY RAIN THROUGH AT LEAST MONDAY... AN ELONGATED AREA OF LOW PRESSURE...AND WIDESPREAD DISTURBED WEATHER...DRIFTING SLOWLY NORTH NORTHWESTWARD ACROSS THE EASTERN CARIBBEAN DURING THE PAST 24 HOURS HAS BEGUN TO LIFT INTO THE LOCAL AREA SINCE THE EARLY MORNING HOURS TODAY. SATELLITE IMAGERY AND NWS SAN JUAN DOPPLER RADAR LATE THIS MORNING SUGGEST THAT THIS SYSTEM IS BECOMING A LITTLE BETTER ORGANIZED...AND UPPER LEVEL CONDITIONS ARE GRADUALLY EXPECTED TO BECOME MORE FAVORABLE FOR INTENSIFICATION DURING THE NEXT FEW DAYS. COMPUTER MODEL GUIDANCE SUGGESTS THAT THIS SYSTEM WILL DRIFT SLOWLY NORTHWARD AND ACROSS THE LOCAL ISLANDS DURING THE NEXT 24 HOURS...AND THEN MAY MEANDER ACROSS THE OFFSHORE ATLANTIC WATERS THROUGH TUESDAY OR WEDNESDAY. THUS...ABUNDANT TROPICAL MOISTURE ASSOCIATED WITH THIS SYSTEM MAY AFFECT THE LOCAL AREA FOR TWO DAYS OR MORE. GIVEN THIS SCENARIO...HEAVY RAINS ACROSS THE LOCAL ISLANDS DURING THIS PROLONGED PERIOD COULD RESULT IN ACCUMULATIONS OF 6 TO 12 INCHES WITH ISOLATED HIGHER AMOUNTS. LOCAL RESIDENTS AND VISITORS ARE URGED TO KEEP ABREAST OF THIS DEVELOPING WEATHER SITUATION...AND REMAIN AWARE OF FLOODING POTENTIAL IN YOUR SPECIFIC LOCATION AT ALL TIMES. THIS WEATHER SYSTEM HAS THE POTENTIAL TO DEVELOP INTO A TROPICAL DEPRESSION IN THE NEXT 24 HOURS...AND A HURRICANE HUNTER AIRCRAFT IS SCHEDULED TO INVESTIGATE THIS SYSTEM IN THE NEXT FEW HOURS. SS
Special weather statement, Sep 21, 12:03 PM CDT, 1 hour 15 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 1240 PM AST DOMINGO 21 DE SEPTIEMBRE DE 2008 PRZ001>013-VIZ001-002-211800- PUERTO RICO-CULEBRA PR-VIEQUES PR-SAINT JOHN VI-SAINT THOMAS VI-SAINT CROIX VI- 1240 PM AST DOMINGO 21 DE SEPTIEMBRE DE 2008 ...UN DISTURBIO TROPICAL QUE SE MUEVE LENTAMENTE AFECTARA EL AREA LOCAL CON PERIODOS DE LLUVIAS FUERTES HASTA AL MENOS EL LUNES... UN AREA ELONGADA DE BAJA PRESION...CON TIEMPO PERTURBADO GENERALIZADO...DESPLAZANDOSE LENTAMENTE AL NOR NOROESTE A TRAVES DEL CARIBE ORIENTAL DURANTE LAS PASADAS 24 HORAS HA COMENZADO A DESPLAZARSE HACIA EL AREA LOCAL DESDE TEMPRANO ESTA MANANA. LAS IMAGENES DEL SATELITE Y EL RADAR DOPPLER SUGIEREN QUE ESTE SISTEMA SE ESTA TORNANDO UN POCO MEJOR ORGANIZADO...Y SE ESPERA QYUE LAS CONDICIONES EN LOS NIVELES ALTOS DE LA ATMOSFERA SE TORNEN UN POCO MAS FAVORABLES PARA QUE SE INTENSIFIQUE DURANTE LOS PROXIMOS DIAS. LOS ULTIMOS MODELOS DE LA COMPUTADORA SUGIEREN QUE ESTE SISTEMA SE DESPLAZARA LENTAMENTE AL NORTE A TRAVES DE LAS ISLAS LOCALES DURANTE LAS PROXIMAS 24 HORAS...Y DEAMBULARA A TRAVES DE LAS AGUAS MAR AFUERA DEL ATLANTICO DURANTE MARTES Y MIERCOLES. POR TANTO... ABUNDANTE HUMEDAD TROPICAL ASOCIADA CON ESTE SISTEMA PUDIERA AFECTAR EL ARA LOCAL POR DOS DIAS O MAS. DADO ESTE ESCENARIO...FUERTES LLUVIAS A TRAVES DE LAS ISLAS LOCALES DURANTE UN PERIODO PROLONGADO PODRIA PRODUCIR ACUMULACIONES DE 6 A 12 PULGADAS CON CANTIDADES AISLADAS MAYORES. SE LES PIDE A LOS RESIDENTES Y VISTANTES A MANTENERSE INFORMADOS A ESTA SITUACION METEOROLOGICA EN DESARROLLO Y PERMANECER ATENTOS AL POTENCIAL DE INUNDACIONES EN SU AREA EN ESPECIFICO. ESTE SISTEMA TIENE POTENCIAL PARA CONVERTIRSE EN DEPRESION TROPICAL DURANTE LAS PROXIMAS 24 HORAS...Y UN AVION CAZAHURAANES ESTA PAUTADO A INVESTIGAR ESTE SISTEMA DURANTE LAS PROXIMAS HORAS.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 7:53 PM CDT | Marine Weather Statement | JSJ | 57 hr | |
| Sep 21, 1:32 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 21, 4:00 AM CDT | Small Craft Advisory | JSJ | 69 hr | |
| Sep 21, 4:38 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Sep 21, 6:27 AM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Sep 21, 7:14 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Sep 21, 7:54 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 21, 8:22 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Sep 21, 9:01 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Sep 21, 10:22 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Sep 21, 1:03 PM CDT | High Surf Advisory | JSJ | 16 hr | |
| Sep 21, 1:11 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 21, 5:04 PM CDT | Flash Flood Warning | JSJ | 4 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.